Alert archive / New Jersey / Coastal Flood Advisories in 2011

Coastal Flood Advisory 33, NWS Philadelphia/Mount Holly

August 30, 2011Burlington County, Camden County, Gloucester County, New Jersey; Delaware County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Aug 30, 2011, 9:28 PM EDT for Burlington County, Camden County, Gloucester County, New Jersey; Delaware County, Philadelphia County, Pennsylvania. It took effect at Aug 31, 2011, 2:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2011, 9:28 PM EDT (01:28 UTC)
In effect from
Aug 31, 2011, 2:00 AM EDT
Expired
Aug 31, 2011, 5:00 AM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Delaware County, PA, Philadelphia County, PA

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WHUS41 KPHI 310128
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
928 PM EDT TUE AUG 30 2011


NJZ017>019-PAZ070-071-310900-
/O.NEW.KPHI.CF.Y.0033.110831T0600Z-110831T0900Z/
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
928 PM EDT TUE AUG 30 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 5 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 AM EDT
WEDNESDAY. 

* LOCATION...TIDAL PORTIONS OF THE DELAWARE RIVER.

* COASTAL FLOODING...AREAS OF TIDAL FLOODING ARE EXPECTED WITH THE
  EARLY MORNING HIGH TIDE WEDNESDAY. THE EFFECTS SHOULD BE SIMILAR
  TO THOSE OF THIS PAST TUESDAY AFTERNOON. 

* TIMING...HIGH TIDE OCCURS GENERALLY BETWEEN 2 AM AND 5 AM
  WEDNESDAY. THE TIME OF HIGH TIDE AT PIER 11 IN PHILADELPHIA IS
  343 AM. HIGH TIDE OCCURS EARLIER DOWN RIVER...AND LATER UP
  RIVER.

* IMPACTS...THE MORE FLOOD PRONE AREAS COULD EXPERIENCE MINOR
  TIDAL FLOODING. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
  CLOSURES.  USUALLY...THE MOST VULNERABLE ROADS WILL FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$

DRAG
1 follow-up statement
035 
WHUS41 KPHI 310855
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 AM EDT WED AUG 31 2011

NJZ017>019-PAZ070-071-311000-
/O.EXP.KPHI.CF.Y.0033.000000T0000Z-110831T0900Z/
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
455 AM EDT WED AUG 31 2011

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS
MORNING...

THE HIGH TIDE CYCLE FOR THE ADVISORY AREA HAS PASSED...AND TIDE
HEIGHTS ARE HEADED DOWN.

$$

HAYES

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Aug 30, 6:33 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 30, 6:33 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
633 PM EDT TUE AUG 30 2011

.SYNOPSIS...
HIGH PRESSURE WILL SLOWLY MOVE EASTWARD ACROSS THE MID ATLANTIC
REGION, INFLUENCING OUR WEATHER THROUGH THE REST OF THE WEEK.
MEANWHILE, A WEAK UPPER TROUGH IS FORECAST TO CROSS THE AREA ON
THURSDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE WEST FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATED AFD WITHDRAWS THE CFW FROM THE AFD.

HIGH PRESSURE WILL CREST OVER THE REGION TONIGHT...PROVIDING CALM
WINDS AND CLEAR SKIES. TEMPERATURES WILL BOTTOM OUT IN THE LOW 50S
NORTH AND IN THE UPPER 50S SOUTH, WITH SLIGHTLY WARMER LOWS (LOW
60S) IN URBAN AREAS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS THE HIGH PRESSURE SYSTEM CONTINUES TO DRIFT EAST...A
SOUTHWESTERLY FLOW WILL BEGIN TO DEVELOP LATER ON WEDNESDAY.
HOWEVER, WIND SPEEDS WILL GENERALLY BE IN THE 5 TO 10 MPH RANGE.
WITH SUCH LIGHT WINDS AT BOTH THE SURFACE AND ALOFT...A SEA BREEZE
AT THE SHORE WILL KEEP HIGH TEMPERATURES THERE IN THE UPPER 70S.
ELSEWHERE...TEMPERATURES WILL GENERALLY MAX OUT IN THE LOW TO MID
80S, WITH TEMPERATURES IN THE SOUTHERN POCONOS IN THE MID TO UPPER
70S. A BLEND OF MAV/MET GUIDANCE WAS USED TO POPULATE THE NDFD.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL
SLOWLY MOVE OFF TO THE EAST LATE WEDNESDAY INTO THURSDAY.
MEANWHILE, A WEAK UPPER LEVEL TROUGH WILL MOVE THROUGH OUT AREA ON
THURSDAY. THERE IS NOT MUCH MOISTURE ASSOCIATED WITH THIS TROUGH
AND IT DOESN'T LOOK LIKE WE WILL SEEM MUCH PRECIPITATION FROM IT.
HOWEVER, A SHORTWAVE MAY ROTATE AROUND THE BASE OF THE TROUGH AND
WHEN COMBINED WITH THE RETURN FLOW FROM THE HIGH AS IT MOVES
OFFSHORE, WE MAY START TO SEE SOME CONVECTION DEVELOP ACROSS OUR
AREA. THIS LOOKS TO BE MAINLY CONFINED TO THE NORTHERN INLAND
AREAS AS THE ONSHORE FLOW SHOULD HELP TO LIMIT CUMULUS DEVELOPMENT
ALONG THE COASTAL AND NEARBY AREAS. THE INCREASED CLOUD COVER ON
THURSDAY SHOULD HELP TO LIMIT SURFACE HEATING AND IN TURN KEEP THE
TEMPERATURES A BIT COOLER. THE SURFACE HIGH IS EXPECTED TO REMAIN
ALONG THE MID-ATLANTIC COAST THROUGH THE EARLY PART OF THE
WEEKEND, WITH THE UPPER TROUGH HANGING AROUND AS WELL.

THE UPPER LEVEL PATTERN STARTS RIDGING INTO OUR AREA ON FRIDAY BUT
BY SATURDAY STARTS TO FLATTEN OUT. A SURFACE FRONT, ATTACHED TO A
LOW PRESSURE SYSTEM WELL TO OUR NORTH, WILL ALSO BE APPROACHING FROM
THE WEST ON FRIDAY. THIS SLOW MOVING FRONT WILL BRING A BETTER
CHANCE FOR SHOWERS AND THUNDERSTORMS LATER ON SATURDAY AND INTO
SUNDAY. THE FRONT APPEARS TO STALL ACROSS THE DELMARVA, PARTLY
ATTRIBUTED TO THE FLAT UPPER FLOW, WHICH IN TURN COULD KEEP THE
WEATHER UNSETTLED INTO THE EARLY PART OF THE WEEK. A STRONGER LOW
PRESSURE SYSTEM THEN MOVES OVER THE GREAT LAKES REGION EARLY IN THE
WEEK, BRINGING MORE CHANCES FOR SHOWERS AND THUNDERSTORMS TO OUR
AREA.

TEMPERATURES WILL RELATIVELY CLOSE TO NORMAL THROUGH THE WEEKEND
BEFORE FALLING BELOW NORMAL TO START THE NEW WEEK. IT LOOKS TO BE
WARM ON THURSDAY BUT THEN COOL DOWN A FEW DEGREES FOR FRIDAY AS MORE
CLOUDS MOVE INTO THE REGION. SATURDAY WILL BE SIMILAR TO FRIDAY BUT
SUNDAY SHOULD WARM UP A FEW DEGREES AS WARM AIR MOVES INTO THE
REGION AHEAD OF THE FRONTAL BOUNDARY. BEHIND THE FRONT, TEMPERATURES
COOL OFF SEVERAL DEGREES AND RIGHT NOW MONDAY LOOKS TO BE AROUND 5
DEGREES BELOW NORMAL.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WITH HIGH PRESSURE CRESTING OVER THE CWA TONIGHT...LIGHT WINDS AND
CLEAR SKIES ARE EXPECTED AT ALL TAF SITES. GUIDANCE IS NOT
SUGGESTING FOG...BUT GIVEN THE WET GROUND, A SLIGHT RESTRICTION
(4SM) HAS BEEN MAINTAINED IN A TEMPO GROUP AT RDG AND MIV JUST IN
CASE. LIGHT AND VARIABLE WINDS WILL GRADUALLY GIVE WAY TO A
SOUTHWESTERLY FLOW WEDNESDAY AFTERNOON IN RESPONSE TO THE HIGH
PRESSURE SYSTEM DRIFTING EAST. BOTTOM LINE...VFR CONDITIONS
TONIGHT AND WEDNESDAY.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THURSDAY. A CHANCE
FOR LOWER CEILINGS AND VISIBILITIES WILL BE POSSIBLE IN
SHOWERS/THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. VFR CONDITIONS
RETURN FOR FRIDAY WITH ANOTHER CHANCE FOR RESTRICTIONS OVER THE
WEEKEND AND INTO EARLY NEXT WEEK.

&&

.MARINE...
4 FOOT SEAS THIS EVENING WILL GRADUALLY DIMINISH TO 3 FOOT SEAS AS
CALMER CONDITIONS CONTINUE TO ESTABLISH THEMSELVES OVER THE
FORECAST WATERS IN THE WAKE OF HURRICANE IRENE. LIGHT AND VARIABLE
WINDS ARE EXPECTED OVERNIGHT...WITH A GENERAL SOUTHEASTERLY FLOW
DEVELOPING ON WEDNESDAY IN THE 5 TO 10 KT RANGE IN RESPONSE TO THE
SURFACE HIGH DRIFTING OFFSHORE. NO FLAGS ARE EXPECTED.

OUTLOOK...
HIGH PRESSURE IS EXPECTED TO CONTINUE BRINGING RELATIVELY TRANQUIL
CONDITIONS TO OUR AREA WATERS THROUGH THURSDAY. AN EASTERLY FLOW
DEVELOPS AS THE HIGH PUSHES OFFSHORE WHICH COULD BRIEFLY INCREASE
SEAS. WE DON'T ANTICIPATE THAT SEAS WILL REACH 5 FEET AS THE
EASTERLY FLOW DOES NOT LOOK PROLONGED ENOUGH AT THIS TIME. THE
EASTERLY FLOW THEN CONTINUES ON FRIDAY WHICH MAY HELP TO BRING SEAS
UP TO 5 FEET. GUIDANCE CONTINUES TO KEEP SEAS BELOW SMALL CRAFT
CRITERIA THROUGH FRIDAY BUT WITH THE PROLONGED FETCH SEAS MAY
APPROACH CRITERIA AND SMALL CRAFT MAY BE NEEDED.

THE SLOW MOVING COLD FRONT APPROACHES FROM THE WEST ON FRIDAY AND
WINDS AHEAD OF THE BOUNDARY SHOULD START TO SHIFT OUT OF A MORE
SOUTHERLY DIRECTION. IF SEAS SHOULD REACH 5 FEET THIS SHIFT IN THE
WIND DIRECTION MAY KEEP THEM THERE A BIT LONGER. THE FRONT MOVES
THROUGH LATE SATURDAY OR SUNDAY WITH THE SOUTH TO SOUTHWEST FLOW
BECOMING MORE WESTERLY THROUGH MONDAY.

WINDS ARE NOT EXPECTED TO REACH SMALL CRAFT CRITERIA THROUGH THE
WEEKEND.

&&

.HYDROLOGY...
THE DELAWARE RIVER IS BELOW FLOOD STAGE...AND FALLING STAGES ARE
EXPECTED OVER THE NEXT SEVERAL DAYS.
IN NEW JERSEY...ALL STREAMS AND RIVERS HAVE CRESTED, ALTHOUGH
MANY GAGE LOCATIONS WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT FEW
DAYS BEFORE FALLING BACK INTO THEIR BANKS. PLEASE SEE RIVER FLOOD
PRODUCTS FOR MORE DETAILS.

&&

.TIDES/COASTAL FLOODING...
THE DELAWARE RIVER AT PHILADELPHIA PIER 11 WAS 8.42 FEET (8.2 FEET
PRODUCES MINOR FLOODING). COASTAL FLOOD ADVISORY EXPIRED AT 5 PM.
NEXT HIGH TIDE AT PHILADELPHIA IS 337 AM WEDNESDAY. ANOTHER
ADVISORY MAY BE NEEDED AT THAT TIME FOR TWO REASONS. FIRST, THE
NEXT ASTRONOMICAL HIGH TIDE IS HIGHER. SECOND, THE FRESH WATER
FLOW FROM FURTHER UPSTREAM REMAINS RATHER HIGH.

&&

.RIP CURRENTS...
WITH HIGH PRESSURE MOVING OVER THE COASTAL WATERS...THE RIP
CURRENT RISK FOR WEDNESDAY APPEARS LOW.

&&

.EQUIPMENT...
THE FORT DIX, NEW JERSEY /KDIX/ DOPPLER RADAR IS OUT OF SERVICE
UNTIL FURTHER NOTICE. HOWEVER...PARTS HAVE ARRIVED AND ELECTRONIC
TECHNICIANS CONTINUE TO WORK ON THE PROBLEM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/MIKETTA
NEAR TERM...DRAG/MIKETTA 633P
SHORT TERM...MIKETTA
LONG TERM...MEOLA
AVIATION...DRAG/MEOLA/MIKETTA
MARINE...DRAG/MEOLA/MIKETTA
HYDROLOGY...
TIDES/COASTAL FLOODING...
RIP CURRENTS...
EQUIPMENT...
Hazardous weather outlook, Aug 30, 6:25 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
625 PM EDT TUE AUG 30 2011

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-311200-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
625 PM EDT TUE AUG 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-311200-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
625 PM EDT TUE AUG 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-311200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
625 PM EDT TUE AUG 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

..UPDATE TO WITHDRAW THE COASTAL FLOOD ADVISORY HEADLINE..

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 11:12 AM EDTCoastal Flood AdvisoryPHIBurlington, Camden, Gloucester7 hr

Nearby

Coastal Flood Advisories in New Jersey, 2011Coastal Flood Advisories in Pennsylvania, 2011Every coastal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.